My 7 year old son has been on Singulair for 4 years now.Recently he has been uped to 10mg.I am noticing a dramatic change in him,the Pediatrician now wants to treat him for Anxiety,Depression and ADD.I was told from other parents that all my problems are coming from this???
Hi, April! This is from Singulair Side Effects:
•mood or behavior changes, anxiety, depression, or thoughts about suicide or hurting yourself;
I'd have a talk with your son's ped, tell him that you question whether your son's symptoms are a side effect before adding psychotropic drugs into the mix!
Best wishes, WCV
Wildcatvet is wise. I'd talk to the pediatrician about your concerns and if possible, get your son in to see an asthma specialist (pulmonary or allergist,) to discuss his treatment. This behavior change is not just your imagination. Sounds like you're very tuned in and proactive for your child's health.
If these behaviors are a side effect of the increased dose, it would be really unfortunate to begin psychiatric meds, when a med change or dosage adjustment could fix the problems. Proceed carefully and mindfully advocating for your son. Good job Mom. Let us know he's doing please!
- Singulair Information for Consumers
- Singulair Information for Healthcare Professionals (includes dosage details)
- Side Effects of Singulair (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 22 Aug 2009 • 1 answer
Updated 2 Dec 2016 • 3 answers
Asthma -- Maintenance - Can I take sudafed PE and zertec with Singulair? I was diagnosed with asthma
Updated 13 Jan 2011 • 1 answer
Updated 9 Jun 2018 • 3 answers
Updated 10 May 2012 • 2 answers